MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROST, KNEE, PATFEMTIB, SEMI-CONSTR, CMNTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROST, KNEE, PATFEMTIB, SEMI-CONSTR, CMNTD, POLY/METAL/POLY
Model Number 71420816
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a right tka surgery, the insert couldn't be locked tightly into the baseplate.Finally another same size insert was used to complete the surgery.No injury to the patient was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.The device was manufactured in 2019.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CONSTR, CMNTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11013902
Report Number1020279-2020-07451
Device Sequence Number14408787
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420816
Device Catalogue Number71420816
Device Lot Number19LM05364
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight65